# SDR 99ZZZX747

- Difficulty date: February 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N917QS
- Make and model: Skrsky S76A
- Aircraft serial: 760217
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 7615009100048
- Condition: Broken
- Location: Main Rotor
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS SECURED ON PLATFORM OFFSHORE.  ALL MAIN ROTOR BLADES WERE SECURED USING SIKORSKY TIE DOWN CLAMPS.  WINDS OF 80+ MPH CAUSED ONE M/R BLADE TO BREAK OFF APPROXIMATELY 3 FEET FROM ROOT.  SPECIAL INSPECTION WAS C/W AND BLADE AND SPINDLE CHANGED.  AIRCRAFT WAS FERRIED TO MAIN BASE FOR FURTHER INSPECTION.  NO DEFECTS WERE FOUND.  CAUSE OF PROBLEM WAS CLAMPS DO NOT HOLD IN HIGH WINDS.  RECOMMEND USING SOCK TYPE BOOT AND THROW CLAMPS AWAY.
